Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Itchy red hives all over body


12-20-2011, 12:16 AM   #1
GTR
New Member
 
Join Date: Dec 2010
itchy red hives all over body

My son is 21 and he has been on remicade for 7 infusions and he is also taking methotrexate on a low dose. He has developed a red rash all over his body that is very itcy and a lot of dry skin around his hair line. He is also complaining with a lot of back, neck, muscle and bone pain. He has seen his doctor and he is sending him to a dermatologist next month. Its very hard to see him suffer and I can't imagine the pain he is feeling. I was wondering if this is a reaction from remicade or something else? Has anyone else had these symptoms ? Thanks Nick
12-20-2011, 12:37 AM   #2
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Aye aye aye...
We hate when these side effects happens. I find next month far as he have to deal with a lot of pain. Does he get swollen articulations, more headaches and other random unexplained discomforts? There are several potential sides effects from Remicade. As it treats arthritis and psoriasis, it is not rare that people experiences side effects that mimics the symptoms of these disease. Sometimes it not serious, sometimes it is enough to discontinue the medication. There is also a chance for drug induced lupus reaction. Keep in mind that these side effects are for the most part, actually pretty much always, reversible once the treatment is stopped.
Does he have a specific mask shape rash on his face or disc shape skin patches? When he sees the dermatologist it could be a good idea to kinda push for tests; be specific and express your concerns. Sometimes they don't immediatly think of those side effects and they can only be seen with specific blood tests. Like Ana, anti-dna, syphilis antibodies and all sorts of specific elements that allows them to determine what is going on. I'm just refering to my own experience when I say that. I once went in and showed my manifestations, the dermatologist did not put 1+1=2. So I had to go to the ER not long after and saw a rhumathologist who listened and understood that I had something hapenning that was linked to the treatment so sometimes we have to be on top of things...
Hopefully its gonna better soon for your son!
Good luck
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
12-20-2011, 01:09 AM   #3
GTR
New Member
 
Join Date: Dec 2010
He does not have any patches on his face. He does have very dry dead skin in his hairline. The patches are on his front, back, arms and legs. They are red, look like goose pumps but they are not in any particular shape. But very itchy. They seem to be increasing in numbers. He goes to the family doctor on Thursday. We will definitely mention the blood tests you mentioned. Thanks. Nick
02-11-2012, 11:37 PM   #4
SdN
Senior Member
 
SdN's Avatar
 
Join Date: Sep 2010
How did your doctor visit go GTR? I am having similar problems and I'm curious what your doc had to say.
__________________
Diagnosed with Crohn's September 2009

50mg Imuran - Jun 2010
increased to 150mg Imuran - Jan 2011
5mg/kg Remicade every 8 weeks - Mar 2011
stopped Imuran - Aug 2011
7.5mg/kg Remicade every 8 weeks - Nov 2011
Remicade is still working - Nov 2014
Colonoscopy shows no Crohn's! - Dec 2014

Current meds - 7.5mg/kg Remicade
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Itchy red hives all over body
Thread Tools


All times are GMT -5. The time now is 06:21 AM.
Copyright 2006-2017 Crohnsforum.com